Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 365, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 7, 2012, 10:32 PM CDT for 5 counties in Tennessee. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 10:32 PM CDT (03:32 UTC)
- Expired
- Sep 7, 2012, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 11:25 PM CDT | TSTM WND DMG | 4 E Erin, TN | TWO TREES DOWN ON STONEY POINT RD 4 MILES EAST OF ERIN. REPORTED BY CENTRAL DISPATCH. |
| Sep 7, 11:38 PM CDT | TSTM WND DMG | 4 E Erin, TN | TWO TREES DOWN ON STONEY POINT RD 4 MILES EAST OF ERIN. REPORTED BY CENTRAL DISPATCH. |
| Sep 7, 11:40 PM CDT | TSTM WND DMG | 7 Sw Clarksville, TN | TREE DOWN IN CITY OF PALMYRA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WUUS54 KOHX 080332
SVROHX
TNC005-083-085-125-161-080430-
/O.NEW.KOHX.SV.W.0365.120908T0332Z-120908T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN MIDDLE TENNESSEE...
BENTON COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 PM CDT
* AT 1030 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM LINTON TO BUENA
VISTA...AND WERE MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
CAMDEN...
TENNESSEE RIDGE...
ERIN...
CLARKSVILLE...
FORT CAMPBELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3667 8786 3664 8784 3663 8717 3633 8748
3633 8752 3629 8752 3588 8794 3582 8797
3581 8802 3585 8805 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3668 8807
TIME...MOT...LOC 0332Z 262DEG 35KT 3681 8786 3589 8878
$$
SHAMBURGER1 follow-up statement
237
WWUS54 KOHX 080408
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1108 PM CDT FRI SEP 7 2012
TNC005-083-085-125-161-080430-
/O.CON.KOHX.SV.W.0365.000000T0000Z-120908T0430Z/
STEWART TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
1108 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY...NORTHWESTERN HUMPHREYS...HOUSTON...NORTHERN BENTON AND
STEWART COUNTIES UNTIL 1130 PM CDT...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOPKINSVILLE TO CAMDEN...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DOVER...ERIN...CLARKSVILLE...AND FORT CAMPBELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3667 8786 3664 8784 3663 8717 3633 8748
3633 8752 3629 8752 3611 8771 3612 8821
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3668 8807
TIME...MOT...LOC 0407Z 267DEG 36KT 3686 8738 3606 8816
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:53 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 7, 9:53 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 953 PM CDT FRI SEP 7 2012 .MESOSCALE UPDATE... CONVECTION JUST TO OUR NW WILL BE MOVING INTO FAR NW MIDDLE TN BETWEEN 1030 PM AND 11 PM. LAPS CAPES STILL RATHER IMPRESSIVE FOR THIS TIME OF NIGHT AND VALUES STAND AT BETWEEN 1000 AND 2000 J/KG. HIGHEST CAPES AT 02Z EXTEND FROM SOUTH CENTRAL KY SOUTHWARD AND SOUTHWESTWARD. LI VALUES CONTINUE TO HOLD BETWEEN -4 AND -6. CLOUD TOPS IN ASSOCIATION WITH THE LINE OF STORMS TO OUR NW ARE CONTINUING TO COOL. THUS...NO WEAKENING IS INDICATED. ACCORDING TO THE OHX VWP...SOME SLIGHT INCREASE IN 850 MB FLOW IS INDICATED. DIRECTIONAL SHEER IS MINIMAL HOWEVER THROUGH 10KFT. SPEED SHEAR STILL EXPECTED TO AMPLIFY JUST AHEAD OF THE ADVANCING CONVECTION. OTW...CURRENT FCST IS STILL IN GOOD SHAPE. && .PREV DISCUSSION... /ISSUED 646 PM CDT FRI SEP 7 2012/ UPDATE... 00Z TAF DISCUSSION. AVIATION... LINE OF STORMS OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS CONTINUES TO RACE EASTWARD AT 50 TO 60 MPH...WITH ADDITIONAL BUT SLOWER MOVING STORMS OUT OF AHEAD OF THE LINE. CURRENT TIME OF ARRIVAL TOOL ESTIMATES ACTIVITY WILL ENTER OUR NORTHWEST COUNTIES IN THE 03-04Z TIMEFRAME. HOWEVER...ADDITIONAL ACTIVITY MAY FORM OUT AHEAD OF THE LINE AND COULD ARRIVE SOONER. BASED ON THIS THINKING...HAVE MADE SLIGHT ADJUSTMENTS TO TIMING OF CONVECTION AT CKV/BNA/CSV OVERNIGHT. MAIN IMPACT AT AIRPORTS WILL BE STRONG WIND GUSTS WITH BOTH INITIAL OUTFLOW FROM STORMS AS WELL AS WITH THE STRONG PRESSURE RISES BEHIND THE LINE...AS NOTED BY THE WIDESPREAD 35-45KT WIND GUSTS ALL ACROSS THE MIDWEST AND SOUTHERN PLAINS. STRATIFORM RAIN/OCCASIONAL TSRA WITH MVFR CIGS/VIS EXPECTED FOR SEVERAL HOURS BEHIND THE MAIN LINE OF STORMS OVERNIGHT...LINGERING INTO TOMORROW MORNING AT CSV. GRADUAL IMPROVEMENT TO VFR ANTICIPATED ON SATURDAY BUT BREEZY NORTH TO NORTHWEST WINDS WITH GUSTS UP TO 25 KNOTS EXPECTED. PREV DISCUSSION... /ISSUED 533 PM CDT FRI SEP 7 2012/ UPDATE... COLD FRONT CURRENTLY STRETCHES FROM CENTRAL IL THROUGH CENTRAL MO AND THROUGH EASTERN OK. PRESSURE RISES/FALLS CLEARLY NOTED BEHIND/AHEAD OF THE BOUNDARY. THUS...COLD FRONT IS MOVING QUICKLY OUR WAY. THE FRONT WILL ENTER OUR NW COUNTIES AROUND 9Z AND THEN CLEAR THE PLATEAU AROUND 15Z. LOOKS AS THOUGH WE WILL SEE SOME PRE FRONTAL FORCING AHEAD OF THE BOUNDARY AND THEN ADDITIONAL FORCING WITH THE ACTUAL FROPA. 850 MB FLOW DOES INCREASE OVERNIGHT AND WILL LIKELY ADD TO THE SEVERE WEATHER POTENTIAL OVER OUR NW AREAS. SEVERE WEATHER POTENTIAL NOT AS GREAT ACROSS OUR SOUTHEAST. THE BETTER UPPER LEVEL ENERGY WILL SHIFT NORTHWARD AFTER 12Z AS THE FRONT IS MOVING THROUGH. FOR THE FCST...NO CHANGES FOR NOW. I WILL...HOWEVER...BE REISSUING ZONES SHORTLY SO AS TO REMOVE THE LATE AFTERNOON GROUP. I MAY MAKE A SLIGHT TWEAK AND DELAY THE ONSET OF LIKELY CONVECTION ACROSS OUR NORTHWEST. BUT...WE ARE NOW STARTING TO SEE SOME INITIAL PRE FRONTAL CONVECTION IN FAR SW KY. UPDATED FCST WILL BE SENT WITHIN THE NEXT HALF HOUR OR SO. PREV DISCUSSION... /ISSUED 328 PM CDT FRI SEP 7 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...POTENTIAL STRONG COLD FRONTAL PASSAGE IMPACTS TONIGHT THRU THE MORNING HRS ON SAT...TEMPS. WILL BE UP TO PRESS TIME MAKING ADJUSTMENTS TO THE SUITE OF FORECAST PRODUCTS THAT WILL BE ISSUED PER REGIONAL SATELLITE...SFC OBS...AND RADAR TRENDS...AND WILL ALSO BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE PRODUCT ITSELF. THE CONSENSUS OF THE MODEL SOLUTIONS ARE IN CLOSE AGREEMENT...WITH THE SFC FRONT AS OF 19Z STRETCHING FROM NEAR THE SRN TIP OF LAKE MI TO SEWD THRU N TX...THAT THE BULK OF THE IMPACT ASSOCIATED WITH THE SFC FRONTAL/UPPER LEVEL TROUGH PASSAGE EVENT WILL OCCUR AROUND OR AFTER MIDNIGHT THRU THE MORNING HRS ON SAT. EXPECT A SLIGHT CHANCE TO CHANCE OF SHWRS/TSTMS TO LINGER ACROSS LOCATIONS JUST W OF AND ACROSS THE PLATEAU THRU SAT AFTERNOON. THE BEST POTENTIAL OF PCPN ASSOCIATED WITH THIS EVENT WILL OCCUR AROUND OR AFTER MIDNIGHT TOO. LATEST HPC QPF VALUES SHOW AROUND ONE INCH ACROSS THE LAND BETWEEN THE LAKES REGION OF NW MID TN TO AROUND A HALF OF AN INCH ACROSS THE PLATEAU FROM TONIGHT THRU THE AFTERNOON HRS ON SAT. EXPECT THE DEVELOPING CONVECTION AS OF 20Z OVER NRN MO NEAR THE FRONTAL ZONE TO EVENTUALLY TRACK SEWD INTO WRN PORTIONS OF THE MID STATE THIS EVENING. THE SLIGHT RISK FOR SVR TSTMS FOR TONIGHT HAS BEEN MOVED SLIGHTLY W AS THE DAY HAS PROGRESSES...AND INCLUDES THE NW HALF OF THE MID STATE. STILL BELIEVE THAT THERE WILL BE THE POTENTIAL FOR SOME STRONG TO SVR TSTMS...AS GREATEST MOISTURE POOLING WILL OCCUR JUST AHEAD AND ALONG THE FRONT...BUT THE OVERALL POTENTIAL FOR STRONG TO SVR TSTMS WILL DIMINISH AS THE NIGHT TIME HRS PROGRESS. AS FOR TEMPS...WILL KEEP LOWS TONIGHT IN THE UPPER 60S TO EVEN THE LOWER 70S IN THE NASHVILLE METRO AREA DUE TO THE INCREASED CLOUD COVERAGE...BUT EXPECT A SIGNIFICANT COOLING TREND ON HIGHS TO TAKE PLACE ON SAT...WITH HIGHS ONLY EXPECTED ONLY IN THE MID 70S N TO AROUND 80 S...MID 70S PLATEAU AS STRONG RIDGING INFLUENCES BEGIN TO BUILD INTO THE MID STATE. AS FOR THE REST OF THE FORECAST PERIOD...RIDGING INFLUENCES SFC/ALOFT WILL CONTINUE TO BUILD AND PROVIDE FOR PLEASANT AND DRY WX FROM SAT NIGHT THROUGH THE VAST MAJORITY OF NEXT WEEK. HIGH TEMPS WILL ONLY BE IN THE UPPER 70S...MID 70S PLATEAU ON SAT...EVENTUALLY WARMING UP INTO THE MID 80S...AROUND 80 PLATEAU BY LATE NEXT WEEK. LOWS WILL BE IN THE 50S ON SAT AND SUN NIGHTS...MAYBE EVEN SOME PATCHES OF UPPER 40S ACROSS THE ELEVATED VALLEYS OF THE PLATEAU WILL ALSO BE POSSIBLE THESE TWO NIGHTS ALSO...AND EVEN LOWS WILL ONLY WARM INTO THE LOWER 60S...UPPER 50S PLATEAU BY THE END OF NEXT WEEK ALSO. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Sep 7, 5:00 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT FRI SEP 7 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THE MIDSTATE FOR TONIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA TONIGHT. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALSO...STORMS MAY HAVE HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 51 min |
| Sep 8, 12:01 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 29 min |
| Sep 8, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 32 min |
| Sep 8, 1:00 AM CDT | Special Weather Statement | OHX | Davidson | 30 min |
| Sep 8, 1:28 AM CDT | Special Weather Statement | OHX | Macon, Trousdale, Wilson | 32 min |
| Sep 8, 2:01 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 8, 2:29 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Putnam | 31 min |
| Sep 8, 3:03 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.